Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 17, NWS Miami, FL

June 4, 2019Broward County, Hendry County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 4, 2019, 4:16 PM EDT for Broward County, Hendry County, Palm Beach County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2019, 4:16 PM EDT (20:16 UTC)
Expired
Jun 4, 2019, 5:00 PM EDT
In force
44 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Broward County, FL, Hendry County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 116 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2019-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2019-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1287 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

941 
WUUS52 KMFL 042016
SVRMFL
FLC011-051-099-042100-
/O.NEW.KMFL.SV.W.0017.190604T2016Z-190604T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
416 PM EDT Tue Jun 4 2019

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Southeastern Hendry County in southern Florida...
  Northern Broward County in southeastern Florida...
  Southwestern Palm Beach County in southeastern Florida...

* Until 500 PM EDT.

* At 415 PM EDT, a severe thunderstorm was located 9 miles southeast
  of Devils Garden, or 9 miles southeast of Montura, moving south at
  15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Hendry Correctional, Rotenberger Wildlife Refuge and Big Cypress
  Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2664 8108 2664 8091 2629 8075 2629 8126
TIME...MOT...LOC 2015Z 357DEG 12KT 2654 8100 

HAIL...1.00IN
WIND...60MPH
 
$$

MM
3 follow-up statements
549 
WWUS52 KMFL 042027
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
427 PM EDT Tue Jun 4 2019

FLC011-051-099-042100-
/O.CON.KMFL.SV.W.0017.000000T0000Z-190604T2100Z/
Hendry FL-Broward FL-Palm Beach FL-
427 PM EDT Tue Jun 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM
BEACH COUNTIES...

At 427 PM EDT, a severe thunderstorm was located 11 miles southeast
of Devils Garden, or 11 miles southeast of Montura, moving south at
15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Hendry Correctional, Rotenberger Wildlife Refuge and Big Cypress
Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2657 8109 2658 8091 2629 8075 2629 8126
TIME...MOT...LOC 2027Z 357DEG 12KT 2650 8100 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

MM
848 
WWUS52 KMFL 042042
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
442 PM EDT Tue Jun 4 2019

FLC011-051-099-042100-
/O.CON.KMFL.SV.W.0017.000000T0000Z-190604T2100Z/
Hendry FL-Broward FL-Palm Beach FL-
442 PM EDT Tue Jun 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM
BEACH COUNTIES...

At 442 PM EDT, a severe thunderstorm was located 10 miles north of
Big Cypress Seminole Reservation, or 14 miles south of Montura,
moving south at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Big Cypress Seminole Reservation and Hendry Correctional. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2652 8110 2651 8094 2629 8086 2629 8122
TIME...MOT...LOC 2042Z 007DEG 13KT 2644 8101 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

MM
943 
WWUS52 KMFL 042058
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
458 PM EDT Tue Jun 4 2019

FLC011-051-099-042107-
/O.EXP.KMFL.SV.W.0017.000000T0000Z-190604T2100Z/
Hendry FL-Broward FL-Palm Beach FL-
458 PM EDT Tue Jun 4 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDRY...NORTHERN
BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES WILL EXPIRE AT 500 PM
EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty 
winds are still possible with this thunderstorm and a significant 
weather advisory remains in effect.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.

LAT...LON 2652 8110 2651 8094 2629 8086 2629 8122
TIME...MOT...LOC 2057Z 357DEG 12KT 2639 8101 

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:44 PM EDT, 32 minutes earlier.

Area forecast discussion, Jun 4, 3:44 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Miami FL
344 PM EDT Tue Jun 4 2019

.DISCUSSION...
A Col-like pattern over South Florida the last few days has
allowed for mesoscale dynamics to drive convective initiation.
Early this afternoon, scattered showers area developed along the
east coast sea breeze boundary. As these storms have cycled
through, a battle of the boundaries has ensued on radar, with
outflow from previous storms pushing outward and colliding with
their neighbors. Thus, as the Gulf sea breeze attempts to become
better established, and the current boundaries migrate across the
interior, much of the coverage should slowly shift towards the
west the rest of the afternoon and early evening. Much of this
activity should dissipate after sundown with loss of ample diurnal
heating.

The stationary boundary noted in the 15Z WPC surface analysis,
shows a subtle cyclonic kink embedded within it, and is currently
draped across northern Florida. Behind the boundary, high pressure
is beginning to slide eastward over the Atlantic and is expected
to strengthen along it's southern periphery. This will help to
bring prevailing E-SE flow to our area through the latter portion
of the week. Model soundings indicate enhanced moisture will
remain in place with PWAT values around 1.8 to 2.0 inches. These
values, which are near the 75% and 90% moving averages for this
time of year, translate into the development of afternoon showers
and thunderstorms each day. Coverage should be focused along the
interior and west coast, and along sea breeze boundaries. Daytime
temperatures are expected to remain fairly warm for this time of
year, but moderate back down a few degrees with the more easterly
component.

An upper level trough, which is subtly noted in water vapor
imagery over the western US, is expected to traverse eastward
through the period. The GFS and ECMWF are in good agreement of a
developing surface low over the SE CONUS in response to this
feature aloft through the weekend and early next week. However,
the GFS seems to be a bit slower and more robust than the ECMWF
with the current run. Both models hint at the approach and
possible passage of a frontal boundary beyond the current
forecast period. Whether this comes to fruition, areal coverage
of rain chances increase during this time as winds veer more
southerly and moisture deepens.

&&

.MARINE...
Outside of scattered showers or thunderstorms, generally favorable
boating conditions are expected to remain through the forecast
period. Winds are expected to become more E-SE as high pressure
rebuilds over the western Atlantic. Seas will remain at 3 feet or
less in the Atlantic and 2 feet or less in the Gulf waters.

&&

.AVIATION...
Localized MVFR/IFR conditions will be possible along east coast
terminals this afternoon as convection develops across the region
and gradually pushes inland. Meso-models keep most convection to
the south, so handled with VCTS for KFXE/KFLL/KPBI, with a TEMPO
for 18-20Z for TSRA at KPBI due to ongoing convection. Tempo
groups for TSRA around 20-23Z for KOPF/KMIA/KTMB before pushing
more inland and away from TAF sites. Otherwise VFR conditions are
expected during the TAF period before sea breeze is expected again
tomorrow afternoon/evening. Winds weaken to under 5 kt overnight
before increasing again tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  76  89  76  89 /  20  30  10  30
Fort Lauderdale  79  89  79  88 /  20  30  20  20
Miami            78  89  78  89 /  30  40  20  30
Naples           75  93  74  91 /  20  40  20  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

DISCUSSION...11/HVN
MARINE...11/HVN
AVIATION...03/Fell
Hazardous weather outlook, Jun 4, 10:16 AM EDT, 6 hours before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1016 AM EDT Tue Jun 4 2019

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
050230-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1016 AM EDT Tue Jun 4 2019

...SCATTERED THUNDERSTORMS THIS AFTERNOON MAINLY INTERIOR...
...HEAT INDICES IN THE LOW TO MID 100S TODAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered thunderstorms will develop along the east
and west coast sea breezes later this afternoon. The greatest
coverage of thunderstorms will focus over the interior and west coast
areas. The primary impacts from the thunderstorms will be lightning
strikes, locally heavy rain, gusty winds, and perhaps some small
hail.

Temperatures: Heat index readings will be in the lower to mid 100s
over most of South Florida today.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Maximum afternoon heat index readings in the lower to mid 100s will
continue over most of South Florida through end of the week.

Isolated to scattered afternoon and early evening thunderstorms will
continue for the rest of the week and into the upcoming weekend with
the best coverage over the interior areas. Lightning strikes will be
the primary hazard.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

FELL

In the hours before

Special weather statement, Jun 4, 3:56 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Miami FL
356 PM EDT Tue Jun 4 2019

FLZ071>074-042100-
Inland Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
356 PM EDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
SOUTH CENTRAL BROWARD COUNTIES UNTIL 500 PM EDT...

* At 356 PM EDT, Doppler radar was tracking a strong thunderstorm
  near East Toll Gate On Alligator Alley, or 10 miles west of
  Pembroke Pines, moving south at 5 mph.

* Small hail and wind gusts of 50 to 55 mph possible with this storm.

* Locations impacted include...
  Hialeah, Pembroke Pines, Miramar, Weston, Miami Lakes, Hialeah
  Gardens, Intersection Krome And U.S. 27, Palm Springs North,
  Pennsuco and Country Club.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2613 8059 2614 8041 2589 8029 2588 8069
TIME...MOT...LOC 1956Z 355DEG 6KT 2606 8050

MM
Special weather statement, Jun 4, 4:04 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Miami FL
404 PM EDT Tue Jun 4 2019

FLZ066-067-042045-
Hendry FL-Inland Palm Beach County FL-
404 PM EDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDRY AND SOUTHWESTERN
PALM BEACH COUNTIES UNTIL 445 PM EDT...

* At 403 PM EDT, Doppler radar was tracking a strong thunderstorm
  near Montura, moving south at 5 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Montura and Rotenberger Wildlife Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2666 8109 2668 8090 2640 8075 2636 8118
TIME...MOT...LOC 2003Z 355DEG 6KT 2660 8100

MM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:55 PM EDTSpecial Marine WarningMFL35 min
Jun 3, 9:05 PM EDTSpecial Weather StatementMFLPalm Beach55 min
Jun 3, 9:53 PM EDTSpecial Weather StatementMFLPalm Beach67 min
Jun 4, 3:56 PM EDTSpecial Weather StatementMFLBroward64 min
Jun 4, 4:04 PM EDTSpecial Weather StatementMFLHendry41 min
Jun 4, 4:57 PM EDTSpecial Weather StatementMFLHendry48 min
Jun 4, 4:58 PM EDTSpecial Weather StatementMFLGlades47 min
Jun 4, 5:02 PM EDTSevere Thunderstorm WarningMFLGlades, Hendry24 min
Jun 4, 5:25 PM EDTSpecial Weather StatementMFLHendry65 min
Jun 4, 7:14 PM EDTSpecial Weather StatementMFLGlades46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.